How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. B. Your Own Question
Dr. B.
Dr. B., Veterinarian
Category: Dog Veterinary
Satisfied Customers: 16319
Experience:  Hello, I am a small animal veterinarian and am happy to discuss any concerns & questions you have on any species.
60269376
Type Your Dog Veterinary Question Here...
Dr. B. is online now
A new question is answered every 9 seconds

I gave dimmetap childrens to my smsll dog 6lbs i dont

Customer Question

I gave dimmetap childrens to my smsll dog 6lbs i dont knowvif its too much
JA: I'll do all I can to help. What seems to be the problem with the dog?
Customer: I just gave a quarter teaspoon full just now it says on bottle not to give to infants im concerned
JA: Where does the dog seem to hurt?
Customer: Just gave it to her just worry about amount
JA: Can you see anything that looks wrong or different?
Customer: Not yet but she seems normal i gave it to her because of constant scratching
JA: Using the wrong medication for fleas can be dangerous. You should definitely talk to the Veterinarian. Is there anything else the Veterinarian should be aware of about the dog?
Customer: No shes normal
Submitted: 19 days ago.
Category: Dog Veterinary
Expert:  Dr. B. replied 19 days ago.

Hello & welcome, I am Dr. B, a licensed veterinarian and I would like to help you today.

Now it is the Phenylephrine in this product that isn't dog safe. It can cause GI signs (ie vomiting, diarrhea), but can also see hyperactivity, lethargy, panting and trembling. In very high doses, it can negatively affect the blood pressure too. That said, at a quarter of a teaspoon, this is thankfully a low dose for her weight and unlikely to cause harm.

Therefore, you just need to monitor her, keep her calm, and potentially offer a light diet (ie rice with chicken or cottage cheese) to soothe her stomach .And just to note, in the future for itching, we’d only use Benadryl/Diphenhydramine (More Info/Dose @ http://www.petplace.com/article/drug-library/library/over-the-counter/diphenhydramine-benadryl) not any drugs with other cold medications. But again this dose won’t cause harm but we’d not want to use this medication for her again.

Kind regards,

Dr. B.

----------------------------------------------------------------------------------------------------------------------------------------

If you have any other questions, please ask me – I’ll be happy to respond.

**Please rate me by clicking on the **stars** at the top of the page as this is the only way the site credits me for helping you. Thank you!: )

Customer: replied 19 days ago.
It wasn't the harmful medication it was the other one that is recommended however I saw don't give to 2yrs and under I became concerned. Thanks
Expert:  Dr. B. replied 19 days ago.

Hi again,

Dimetapp children's does contain both an antihistamine and the Phenylephrine I noted. So, it should not be used in dogs but again the dose you gave of both in this was not a harmful one. So, it may soothe her skin and not cause harm; but in the future Diphenhydramine/Benadryl alone is a much safer and better option for helping itchy dogs.

Kind regards,

Dr. B.

----------------------------------------------------------------------------------------------------------------------------------------

If you have any other questions, please ask me – I’ll be happy to respond.

**Please rate me by clicking on the **stars** at the top of the page as this is the only way the site credits me for helping you. Thank you!: )

Expert:  Dr. B. replied 16 days ago.
Hi,

I'm just following up on our conversation about your pet. How is everything going?

Dr. B.